i have 4month old twins,they have strep thoat.started amoxicillin 3days ago,one has the diareia worse than the other,other than that she eats fine they both been sleeping little more
17 Mar 2011
Yes, this is normal. Anytime someone takes an antibiotic you could kill some of the good bacteria in the stomach. When this happens you can get messed up bowel movements.
Unfortunately, I am not comfortable making recommendations for infants.
Talk with the pediatrician they may be able to recommend something like yogurt. I am not sure at which age this would be appropriate.
Also, make sure the baby stays hydrated.
Brian PharmD Candidate
17 Mar 2011
Yes, diarrhea is normal when taking an antibiotic. With babies this small you must be vigilant that they do not get dehydrated. Make sure they are drinking plenty of fluids. You may want to alert their pediatrician. A baby this young can get dehydrated very quickly. He/She may want you to give them some pedialyte or something like that since juices and formula can make the diarrhea worse. Be very gentle with the baby wipes when cleaning the stools. The stools can be very irritating to the skin and wipes can further irritate causing a raw diaper area.
17 Mar 2011
If the babes develop much redness in the area covered by their diapers, I can make a couple of suggestions that worked for my daughter. Use some liquid mylanta ( antiacid) on the spots once they are clean and dry it a bit by fanning it with another diaper. It neutralizes the acid nature of the #3( diarrhea) on the skin. You might also try some miconazole if it looks really bad. We all have yeast in our gi tracts and sometimes with #3, it also can burn or further irritate the skin. My daughter was born with group b stress and had alot of IV antibiotics and the doctor had us apply the mylanta to her bottom to help with the irritation. Hope your Babes are better very soon.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am just wondering if there are different makers of amoxicillin - I started with a strep throat and now have a deep almost constant cough and my ...
1 answer • 20 Apr 2010
I went to doctor for recheck of my lungs after the pneumonia. I was extremely tired and had a suspicion I had Strep. She prescribed Amoxicillin. I do ...
1 answer • 22 Apr 2011
My doc put me on Amoxy and steroids to conquer my strep throat, at the same time I am to begin flagyl for BV. Is this combo safe and aren't they ...
1 answer • 20 Feb 2013
I had strep throat and was prescribed one (1) 500mg of Amoxicillin every 8 hours for ten (10) days.?
... Now my tongue is sore and white:should I discontinue the Amoxicillin or decrease the dosage? I have been taking it for five days already. I know ...
1 answer • 29 May 2014
Been taking 500 mg twice a day. This is third day and have had five doses for strep throat. Feeling as badly if not worse with very sore throat. When ...
3 answers • 30 Apr 2015